MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR - IPC® M5 AND M4 30K; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR - IPC® M5 AND M4 30K; BUR, EAR, NOSE AND THROAT
Model Number 1884070RTD
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional (hcp) reported via a manufacturer representative that the device was separated and broke during a procedure.There was no patient impact.
 
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information from the healthcare professional (hcp) reported via a manufacturer representative that the device was broken but intact.The procedure was delayed for two minutes to obtain another bur.The case was completed with a new bur.
 
Additional Manufacturer Narrative
Analysis found that the inner hub was 0.19¿ away from its typical position when compared to the front hub.The inner proximal end of the inner assembly was still attached which indicates internal spiral wrap damage.There is a sleeve lining the inside diameter of the inner assembly.The liner was pushed out the proximal end by 0.50¿ which likely occurred due to the spiral wrap damage.The diamond grit cutting tip was compacted with biological contaminants which likely required the user to be more aggressive with the bur to maintain performance.The manufacturing instructions require checks for damage.There was no allegation of a defect prior to use.The information most likely indicates after the burs became compacted with contaminants, aggressive use caused friction, which eventually resulted in torsional overload breaking the inner assemblies.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BUR - IPC® M5 AND M4 30K
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8286677
Report Number1045254-2019-00043
Device Sequence Number167901
Product Code EQJ
UDI-Device Identifier00643169434646
UDI-Public00643169434646
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884070RTD
Device Catalogue Number1884070RTD
Device Lot Number0216524471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer02/04/2019
08/05/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date02/28/2019
08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight60